Skip to main content

Citalopram - Bleeding from bowel anyone?

Answers

WildcatVet 13 May 2022

Hi, Iverika!
It can be a rare side effect of citalopram that affects a few users. But as masso said, bleeding is not a good thing and should be evaluated as soon as possible. You'll also want to rule out any other cause.
"Uncommon (0.1% to 1% of users): Abnormal bleeding (predominantly of the mucous membranes), gastrointestinal bleeding"
Best regards and I hope this all goes well for you.
Wildcat

Votes: +0
lverika 13 May 2022

Thanks being referred for colonoscopy but nothing happens quickly anymore. Just noticed it started when I commenced citalopram

masso 13 May 2022

In case reports and observational studies, serotonin reuptake-inhibitors (SSRIs) have been linked to an increased risk of bleeding, possibly due to platelet dysfunction as a consequence of serotonin-uptake blockade into platelets.

Source: National Library of Medicine

This affects less than 1 in 1000 people who take citalopram. you notice blood in your vomit or stools (motions)

masso 13 May 2022

Have someone take you to the ER. Bleeding is not a good sign of anything.

Get well soon, masso

Votes: +0
Drugs.com free discount card

Related topics

citalopram, bleeding

Further information

Similar questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.